Haloperidol Induced Orofacial Dyskinesia: Clinical Insights Into Buccolingual Masticatory Syndrome.
Аннотация
Haloperidol and other antipsychotics can cause buccolingual masticatory syndrome (BLMS), a rare but serious extrapyramidal disorder characterized by involuntary movements of the cheeks, jaws, and tongue. The author describes a 40-year-old man presenting with retrograde lingual movements, chewing difficulties, and speech impairment after 2 years of haloperidol therapy for catatonic-type schizophreniform disorder. Magnetic resonance imaging showed abnormal activity in the basal ganglia without structural lesions. Treatment with oral trihexyphenidyl hydrochloride, 5 mg daily, resulted in symptom resolution within 24 h. Haloperidol induces motor dysfunction by blocking dopamine D2 receptors in the basal ganglia. Haloperidol was discontinued, and the patient was transitioned to clozapine, a second-generation antipsychotic with a lower risk of tardive dyskinesia. Clozapine was initiated at 12.5 mg daily and titrated to 50 mg daily over two weeks, following standard hematologic monitoring protocols. Early diagnosis and appropriate management, including medication adjustment and adjunctive therapy, are critical to optimizing outcomes.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.